MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0030A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available for evaluation; therefore, physical inspection, functional testing, dimensional assessment, and material analysis of the device could not be performed.The investigation was limited to a review of available clinical information, imaging, and an analysis of production records.An analysis of the production records for the 30 mm gore® cardioform septal occluder confirmed that the device met all pre-release specifications.Review of available fluoroscopic images by the field sales associate on april 6, 2026, indicated that the iatrogenic atrial septal defect appeared large, measuring approximately 21 mm.Post-deployment images showed residual leaks around the 30 mm device, suggesting the defect may not have been fully closed at the time of implantation.At an unknown time following implantation, the device embolized to the right pulmonary artery and was successfully retrieved via snaring without reported complications.A 44 mm gore® cardioform asd occluder was subsequently implanted and follow-up imaging on (b)(6) 2026, confirmed that the replacement device remains in place.Based on the available information, no device malfunction was confirmed.The cause of the reported device embolization could not be established.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a 30 mm gore® cardioform septal occluder (gso) was implanted to close an iatrogenic atrial septal defect (iasd) during the same procedure in which the patient received an edwards m3 valve implant on (b)(6), 2026.At an unknown point following the procedure, the patient¿s condition began to decline.On (b)(6) 2026, imaging revealed that the 30 mm gso had embolized into the right pulmonary artery (pa).The device was successfully snared and removed from the pa without reported complications.A 44 mm gore® cardioform asd occluder (gca) was subsequently implanted.Review of fluoroscopic images by the field sales associate on april 6, 2026, indicated that the original iasd was large, measuring approximately 21 mm, and post-deployment images of the 30 mm device showed residual leaks around the device, suggesting the defect may not have been fully closed initially.Follow-up imaging performed (b)(6) 2026, confirmed that the 44 mm gca remains in place.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24913759
Report Number2017233-2026-07397
Device Sequence Number9102640
Product Code MLV
UDI-Device Identifier00733132631032
UDI-Public(01)00733132631032(17)271014
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGSX0030A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight178 KG